Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Wichita, KS

April 8, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 9:03 PM CDT for 4 counties in Kansas. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 9:03 PM CDT (02:03 UTC)
Expired
Apr 8, 2011, 10:00 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 14 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:13 PM CDTTSTM WND GST 601 S Haysville, KSALSO HAD PENNY SIZED HAIL.
Apr 8, 9:17 PM CDTHAIL 11 S Derby, KS
Apr 8, 9:21 PM CDTHAIL 0.51 Nw Rose Hill, KS
Apr 8, 9:21 PM CDTHAIL 0.88Haysville, KS
Apr 8, 9:47 PM CDTHAIL 0.752 W Northeast Wichita A, KSOFF DUTY NWS EMPLOYEE MEASURED PENNY SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 5:35 PM CDTTornado WatchSPC9 hr
Apr 8, 9:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3252 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS53 KICT 090203
SVRICT
KSC015-035-173-191-090300-
/O.NEW.KICT.SV.W.0050.110409T0203Z-110409T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES WEST OF BELLE PLAINE...OR 9 MILES NORTH OF
  WELLINGTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...BELLE PLAINE...GODDARD...HAYSVILLE...MULVANE...
  UDALL...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...DERBY...
  SOUTH WICHITA...MAIZE...MCCONNELL AIR FORCE BASE...ROSE HILL...EAST
  WICHITA...DOUGLASS...VALLEY CENTER...PARK CITY...NORTHEAST
  WICHITA...ANDOVER AND AUGUSTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3789 9739 3770 9667 3722 9724 3743 9776
TIME...MOT...LOC 0203Z 226DEG 22KT 3742 9739
WIND...HAIL 60MPH 1.75IN

$$

MCGUIRE
3 follow-up statements
172 
WWUS53 KICT 090219
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT FRI APR 8 2011

KSC015-035-173-191-090300-
/O.CON.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
919 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...NORTHERN SUMNER...SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 1000 PM CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZED HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MULVANE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  DERBY...WICHITA...MAIZE...ROSE HILL...EASTBOROUGH...DOUGLASS...PARK
  CITY...VALLEY CENTER...BEL AIRE...ANDOVER...AUGUSTA...BENTON...
  LEON...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...SOUTH
  WICHITA...NORTHEAST WICHITA...KECHI...(IAB)MCCONNELL AFB AND ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3789 9739 3770 9667 3722 9724 3743 9776
TIME...MOT...LOC 0219Z 222DEG 28KT 3751 9724
WIND...HAIL 60MPH 1.50IN

$$

ES
158 
WWUS53 KICT 090247
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT FRI APR 8 2011

KSC035-191-090257-
/O.CAN.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
SUMNER KS-COWLEY KS-
947 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY AND
NORTHERN SUMNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
COWLEY COUNTY.

LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
      3775 9739
TIME...MOT...LOC 0247Z 222DEG 28KT 3767 9706

$$

KSC015-173-090300-
/O.CON.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
BUTLER KS-SEDGWICK KS-
947 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 1000 PM CDT...

AT 946 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR ANDOVER...OR 15 MILES
EAST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...LEON AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
      3775 9739
TIME...MOT...LOC 0247Z 222DEG 28KT 3767 9706
WIND...HAIL <50MPH 1.00IN

$$

MCGUIRE
475 
WWUS53 KICT 090258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT FRI APR 8 2011

KSC015-173-090308-
/O.EXP.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
BUTLER KS-SEDGWICK KS-
958 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH...NUMBER 108...REMAINS IN EFFECT UNTIL 1 AM CDT...

LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
      3775 9739
TIME...MOT...LOC 0258Z 222DEG 28KT 3773 9699

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:21 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 8, 8:21 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI APR 8 2011

.UPDATE...
PROLIFIC HAILERS CONTINUE TO AFFECT SOUTH CENTRAL KANSAS THIS
EVENING...AS BIG AS BASEBALLS AT TIMES. VERY UNSTABLE CAPE
VALUES IN EXCESS OF 2500 J/KG PER RUC AND STRONG SHEAR WILL
CONTINUE TO SUPPORT SEVERE STORMS INTO THE EVENING...WITH AID
OF DEVELOPMENTAL LOW LEVEL JET. BACKING SURFACE FLOW MAY ALSO
ENHANCE/INCREASE TORNADO POTENTIAL AS WELL...THOUGH MAIN RISK
SHOULD CONTINUE TO BE VERY LARGE HAIL.

KED

&&

.PREV DISCUSSION... /ISSUED 608 PM CDT FRI APR 8 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL...
DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR
NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF
SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL
DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS
EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY
CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS
SOUTHEAST KANSAS EARLY SATURDAY MORNING.

KED

PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/

CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION...

DISCUSSION...

TONIGHT:
WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND
SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE
WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG
INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM
FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE
INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS
PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK
PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH
CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY
SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND
INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP
LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS
SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND
SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH
LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL.

SAT-SUNDAY NIGHT:
PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW
PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR
WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY
VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER
AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE
FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA
COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE
COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP
OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A
DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN
ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS &
AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN
HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS
& NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE
AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER
SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF
A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE
TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL
OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL
& SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN
AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL
PLAINS.

NEXT WEEK:
A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E
ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL
VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT
SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF
MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF
-TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY
BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL
BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL
TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED
FORECAST INTACT.

FIRE WEATHER...
SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT
INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY
HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER!
WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING
TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST
AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE
KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS
AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM
SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE
WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING
THESE PERIODS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES
IN SOUTHEAST KS EARLY SATURDAY MORNING.

STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE
RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT
NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL
LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED
THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN
KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT.
POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS
FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS
POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP
TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  90  65  79 /  40  20  30  10
HUTCHINSON      61  89  64  77 /  20  20  30  10
NEWTON          62  90  65  79 /  30  20  30  10
ELDORADO        64  90  66  80 /  40  10  30  20
WINFIELD-KWLD   64  90  67  80 /  40  10  20  20
RUSSELL         56  90  58  74 /  10  20  20  20
GREAT BEND      56  90  58  73 /  10  20  20  10
SALINA          63  91  65  77 /  10  20  20  10
MCPHERSON       62  89  65  77 /  20  20  30  10
COFFEYVILLE     66  89  68  81 /  40  10  10  40
CHANUTE         65  88  67  81 /  40  10  20  40
IOLA            64  87  67  80 /  30  10  20  40
PARSONS-KPPF    66  88  67  81 /  40  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ032-033-047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Apr 8, 8:27 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT FRI APR 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
827 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS UNTIL AROUND MIDNIGHT. VERY LARGE HAIL
UP TO BASEBALL SIZE AND TORNADOES WILL BE POSSIBLE. SOME STORMS
COULD ALSO PRODUCE DAMAGING WIND GUSTS TO 75 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS
PRIMARILY ALONG... AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED
AND DAMAGING 60 TO 70 MPH WINDS.

A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY
AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH-
CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND
EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE
REFER TO THE FIRE WEATHER FOR FURTHER DETAILS.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL
KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER
MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY
BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH.

A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH
CENTRAL KANSAS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS POSSIBLE THIS EVENING MAINLY SOUTHEAST
OF A LINE FROM KINGMAN TO NEWTON TO HILLSBORO. SPOTTER ACTIVATION
IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR
SOUTHEAST KANSAS SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES/JMC

In the hours before

Local storm report, Apr 8, 8:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             4 S BURNS               38.03N 96.89W
04/08/2011  E1.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

DUNTEN
Local storm report, Apr 8, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             1 W BURNS               38.09N 96.91W
04/08/2011  E1.75 INCH       MARION             KS   EMERGENCY MNGR

&&

JMB
Local storm report, Apr 8, 8:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             BURNS                   38.09N 96.89W
04/08/2011  E1.50 INCH       MARION             KS   TRAINED SPOTTER

0842 PM     TSTM WND GST     BURNS                   38.09N 96.89W
04/08/2011  M62 MPH          MARION             KS   TRAINED SPOTTER

&&

DUNTEN
Local storm report, Apr 8, 8:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             WELLINGTON              37.27N 97.40W
04/08/2011  E1.25 INCH       SUMNER             KS   EMERGENCY MNGR

0852 PM     HAIL             WELLINGTON              37.27N 97.40W
04/08/2011  E2.50 INCH       SUMNER             KS   PUBLIC

            KFDI LISTENER REPORTS 2.25 INCH HAIL

&&

JMB
Local storm report, Apr 8, 8:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             ROSE HILL               37.57N 97.13W
04/08/2011  E3.00 INCH       BUTLER             KS   TRAINED SPOTTER

            DELAYED REPORT. SPOTTER REPORTS 5 HOUSE WINDOWS
            SHATTERED...BUSTED OUT BACK WINDOWS ON CARS...AND
            SIGNIFICANT ROOF DAMAGE TO CAMPER.

&&

DUNTEN
Local storm report, Apr 8, 9:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             BURNS                   38.09N 96.89W
04/08/2011  E1.75 INCH       MARION             KS   EMERGENCY MNGR

            MULTIPLE RESIDENCES HAVE WINDOWS BROKEN OUT OF THEIR
            HOMES FROM HAIL THAT OCCURRED ABOUT 840PM. REPORT FROM
            BURNS FIRE DEPARTMENT.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 8, 7:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner39 min
Apr 8, 7:37 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 8, 7:45 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick60 min
Apr 8, 7:55 PM CDTSevere Thunderstorm WarningICTSedgwick26 min
Apr 8, 8:00 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 8, 8:29 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner35 min
Apr 8, 8:37 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion53 min
Apr 8, 8:40 PM CDTSevere Thunderstorm WarningICTSumner65 min
Apr 8, 8:52 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno, Sedgwick32 min
Apr 8, 9:30 PM CDTAreal Flood WarningICTButler, Sedgwick2 hr
Apr 8, 9:30 PM CDTSevere Thunderstorm WarningICTHarper, Sumner42 min
Apr 8, 9:45 PM CDTSevere Thunderstorm WarningICTCowley20 min
Apr 8, 9:50 PM CDTTornado WarningICTChase25 min
Apr 8, 10:30 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson25 min
Apr 8, 10:51 PM CDTSevere Thunderstorm WarningICTElk, Greenwood54 min
Apr 8, 10:53 PM CDTSevere Thunderstorm WarningICTButler27 min
Apr 8, 11:37 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson47 min
Apr 9, 12:21 AM CDTSevere Thunderstorm WarningICTLabette, Neosho39 min
Apr 9, 4:10 AM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Russell15 hr
Apr 9, 3:55 PM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more29 hr
Apr 9, 4:28 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more26 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.